# SDR M7KA20110501#4134

- Difficulty date: April 28, 2011
- Submitted: May 1, 2011
- Operation: Air carrier
- Aircraft: N821MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 4134
- Aircraft time: 4,100 hours, 7,987 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Skin
- Condition: Misrepaired
- Location: Tailboom
- Part time: 4,100 hours, 7,987 cycles
- Component: Tailboom, Urocop
- Component part number: 350A2300600151
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT INSP, A CRACK WAS DISCOVERED RADIATING FROM THE INSIDE LOWER AFT RT CORNER OF THE TAIL BOOM TAIL CONE CUTOUT FOR THE HORIZ STABILIZER.  AN OVER LYING DOUBLER WAS NOT CRACKED AND OBSCURED THE CRACK FROM EASY VIEWING.  WITH THE HORIZ STABILIZER REMOVED THE CRACK WAS EASILY VIEWED FROM THE LT  SIDE OF THE TAIL BOOM LOOKING ACROSS THE TAIL BOOM INTERIOR. AN APPROVED REPAIR FROM THE MFG IS BEING APPLIED THAT HAS AN EXTENSION ON THE DOUBLER THAT REINFORCES THE TAIL BOOM CUTOUT INSIDE CORNER. THE DOUBLER HAS BEEN REMOVED AND THE TAIL CONE CRACK LENGTH MEASURED JUST OVER 1.5 INCH IN LENGTH. A STOP DRILL HAS BEEN APPLIED TO THE CRACK AND THE DOUBLER MFG AND INSTALLED IAW APPROVED DATA. NEWLY DELIVERED TAIL BOOMS NOW HAVE DOUBLERS EXTENDING BOTH ABOVE AND BELOW THE HORIZONTAL STABILIZER CUT OUTS TO HELP PREVENT CRACK DEVELOPMENT.
